Indiana, 2011Damaging Winds and Lightning Strike in Indiana, April 10 to 11, 2011
April 10 to 11, 2011 · NWS IWX · 3 events in 3 counties and zones
A cold front moved through the area during the early morning hours of April 11th. Scattered thunderstorms produced isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the area during the early morning hours of April 11th. Scattered thunderstorms produced isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 10, 11:26 PM CST, 19 minutes earlier.
Area forecast discussion, Apr 10, 11:26 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
126 AM EDT MON APR 11 2011
.AVIATION...
A SOUTHWEST TO NORTHEAST BROKEN BAND OF SHOWERS AND THUNDERSTORMS
FROM CENTRAL MISSOURI INTO NORTHEAST ILLINOIS WILL TRACK EASTWARD
ACROSS NORTHERN INDIANA OVER THE NEXT FEW HOURS...WITH A FEW HOURS
OF THUNDERSTORMS EXPECTED AT KSBN. THESE THUNDERSTORMS HAVE
DEVELOPED ALONG A PREFRONTAL CONVERGENCE ZONE...ALTHOUGH MAIN
SURFACE COLD FRONT APPEARS TO BE CATCHING UP TO THIS BAND. THIS
CONVERGENCE ZONE WILL CONTINUE EASTWARD OVERNIGHT...BRINGING A
PERIOD OF SHOWERS AND SOME THUNDERSTORMS TO KFWA...MORE LIKELY IN
THE 08Z TO 11Z TIMEFRAME. CURRENT EXPECTATION IS THAT SOME WIND
GUSTS TO 30 TO 45 KNOTS MAY BE POSSIBLE AT KSBN OVER NEXT FEW
HOURS AS STRONGER STORMS ACROSS NORTHEAST ILLINOIS MOVE THROUGH.
WIND SHIFT WITH THE COLD FRONT IS EXPECTED AT KSBN IN THE 08Z TO
09Z TIME FRAME AND AND CLOSER TO 12Z AT FWA. COLD ADVECTION BEHIND
THE FRONT MAY PROMOTE A PERIOD OF MVFR CIGS MONDAY
MORNING...GRADUALLY GIVING WAY TO VFR LATE MORNING IN THE
AFTERNOON AS MIXED LAYER DEPTH INCREASES. A SECONDARY TROUGH WILL
DROP SOUTHWARD ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING
RESULTING IN A MORE SUBTLE WIND SHIFT FROM WEST TO NORTHWEST WITH
SECONDARY PUSH OF COOLER AIR.
&&
.PREV DISCUSSION... /ISSUED 817 PM EDT SUN APR 10 2011/
UPDATE...
A RATHER COMPLEX FORECAST THIS EVENING IN REGARDS TO CONVECTIVE
EVOLUTION. A WELL DEFINED SHORT WAVE TROUGH PER WATER VAPOR
IMAGERY HAS RACED EASTWARD ACROSS EASTERN IOWA WITH 65 TO 70 KNOT
MID LEVEL JET STREAK NOTED IN 23Z BLUE RIVER PROFILER DATA IN
SOUTHWEST WISCONSIN. FURTHER SOUTH...THUNDERSTORMS ARE BEGINNING
TO DEVELOP ALONG A WEAK PREFRONTAL CONVERGENCE ZONE JUST EAST OF
THE MS RIVER. AN EVEN MORE PRONOUNCED PREFRONTAL CONVERGENCE AXIS
APPEARS TO BE SITUATED A BIT FURTHER EAST OF THIS LOCATION INTO
CENTRAL ILLINOIS JUST WEST OF A STL TO AAA TO PNT LINE. THIS
CONVERGENCE ZONE COULD ALSO SERVE AS FOCAL POINT FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT OVER NEXT FEW HOURS. 21Z SPEC SOUNDING
FROM ILX REVEALED STILL SOME SIGNIFICANT CIN FOR SFC BASED STORMS
ON THE ORDER OF 200 J/KG. THIS CIN SHOULD BE ERODING OVER NEXT FEW
HOURS DUE TO SOME COOLING MID LEVEL PROFILES. FORCING REMAINS IN
QUESTION IN TERMS OF HOW EXTENSIVE CONVECTION BECOMES THIS EVENING
WITH SOUTHERN STREAM TROUGH MAINTAINING A MORE POSITIVE TILT INTO
THE CENTRAL/SOUTHERN PLAINS DURING THE NIGHT...MOST OF UPPER
FORCING WILL COME FROM NORTHERN STREAM UPPER TROUGH LIFTING
NORTHEAST INTO SOUTHERN CANADA WHILE SHEARING INTO THE SOUTHERN
GREAT LAKES REGION. THIS FORCING SHOULD BE ENOUGH COMBINED WITH
THESE DISTINCT LOW LEVEL PREFRONTAL AND FRONTAL LOW LEVEL
CONVERGENCE ZONES TO ALLOW FOR AT LEAST BROKEN LINES OF
THUNDERSTORMS TO EVOLVE ACROSS CENTRAL AND NORTH CENTRAL ILLINOIS
LATER THIS EVENING.
OVERALL THINKING FOR THE LOCAL AREA HAS NOT CHANGED SIGNIFICANTLY
FROM EARLIER THIS AFTERNOON. STILL EXPECTING BROKEN LINE OF
SHOWERS AND THUNDERSTORMS TO MOVE INTO THE AREA OVERNIGHT ALTHOUGH
SEVERAL QUESTIONS STILL REMAIN INCLUDING WEAKENING INSTABILITY
DURING THE OVERNIGHT HOURS...AND EXPECTED GRADUAL WEAKENING LOW
LEVEL COLD FRONTAL CONVERGENCE ALONG NORTHERN PORTION OF THE COLD
FRONT INTO MICHIGAN AND NORTHERN INDIANA AS LARGE SCALE UPPER
HEIGHT ANOMALY LIFTS NORTHEASTWARD INTO CANADA. A MORE FOCUSED
AREA OF LOW LEVEL CONVERGENCE IS EXPECTED TO BE MAINTAINED FROM
EAST CENTRAL ILLINOIS AND EVENTUALLY INTO CENTRAL INDIANA
OVERNIGHT...SO CURRENT DISTRIBUTION OF POPS FROM CHANCE FAR
NORTHWEST TO LIKELY CENTRAL AND EAST APPEARS REASONABLE.
CONFIDENCE IS LOW ON A WIDESPREAD SEVERE EVENT FOR THE LOCAL
AREA DUE TO THESE LIMITING FACTORS BUT VERY FAVORABLE SHEAR
PROFILES MAKE IT DIFFICULT TO RULE OUT POTENTIAL FOR SOME HAIL AND
ISOLATED DAMAGING WIND GUSTS. STILL EXPECTING GREATEST SEVERE
THREAT ACROSS SOUTHERN COUNTIES OVERNIGHT.
PREV DISCUSSION... /ISSUED 347 PM EDT SUN APR 10 2011/
SHORT TERM...
CONVECTIVE INITIATION AND SEVERE POTENTIAL OVERNIGHT REMAINS THE
CHALLENGE IN THE SHORT TERM PERIOD. WATER VAPOR SHOWS IMPRESSIVE
LONG WAVE TROUGH IN THE CENTRAL CONUS WITH STRONG 100+KT MID LEVEL
SPEED MAX MOVING NORTHEAST THROUGH EASTERN PLAINS. THIS WILL BE
FOCUS FOR EXPLOSIVE CONVECTIVE DEVELOPMENT SHORTLY ACROSS THE UPPER
MIDWEST WHICH SHOULD THEN TRANSLATE NORTHEAST AND MISS OUR AREA.
SECONDARY ENERGY AND SPEED MAX SHOULD HELP GENERATE CONVECTION LATER
THIS EVENING ALONG COLD FRONT ACROSS IL INTO INDIANA. THE QUESTION
REMAINS HOW MUCH DEVELOPMENT WILL TAKE PLACE ALONG THE FRONT AND IN
WHAT SHAPE THIS CONVECTION WILL BE IN IF AND WHEN IT REACHES OUR
FORECAST AREA.
MUCH OF THE 12Z SUITE OF HIGH RESOLUTION MODEL DATA DEVELOPS AT
LEAST A BROKEN LINE OF TSRA ALONG FRONT IN NORTHEAST IL AND NORTHERN
INDIANA OVERNIGHT. THIS INITIATION MUST OVERCOME STRONG INVERSION
SEEN IN 12Z SOUNDINGS BUT MODELS DO SUBSTANTIALLY WEAKEN THIS
THROUGH THE EVENING. IF STORMS DO DEVELOP...THEY WILL BE ENCOUNTERING
A LESS FAVORABLE ENVIRONMENT OVER OUR AREA AS SURFACE BASED
INSTABILITY WANES AND MID LEVEL LAPSE RATES BECOME LESS FAVORABLE
OVERNIGHT. HOWEVER...MUCAPE PROGGED TO REMAIN AROUND 1500 J/KG WITH
MORE THAN SUFFICIENT 0-1KM AND 0-6KM SHEAR FOR SEVERE STORMS AND
CONVECTIVE INHIBITION BECOME NIL JUST AHEAD OF FRONT AND BEST
FORCING. WITH QUESTIONS REMAINING ON STORM INITIATION AND SEVERE
POTENTIAL WILL NOT MOVE POPS BACK INTO CATEGORICAL RANGE BUT LEAVE
IN THE LIKELY CATEGORY MOST AREAS WITH HIGH CHANCE NORTHWEST BASED
ON CONSENSUS OF SPC 4KM WRF...HRRR AND LOCAL 12KM WRF. SPC SLIGHT
RISK INTO NORTHWEST AREA FOR DAMAGING WIND AND HAIL THREAT IN LINE
WITH THIS THINKING. LINGERING TSRA POSSIBLE IN THE EAST MONDAY
MORNING SO WILL KEEP LIKELY POPS THERE.
COLD AIR ADVECTION AND WRAP AROUND MOISTURE WILL LEAD TO LOW CHANCE
POPS FOR SHOWERS AND ONLY A SMALL DIURNAL TEMP SWING ON MONDAY.
MODELS HAVE CONTINUED TO BACK OFF ON DEPTH OF WRAP AROUND MOISTURE
INTO MONDAY NIGHT SO HAVE TRIMMED POPS BACK FURTHER. DRYING WORKS IN
TUE NIGHT WITH DECREASING WINDS WHICH SHOULD ALLOW FOR SOME DECENT
COOLING EARLY TUESDAY MORNING.
LONG TERM...
TUESDAY THROUGH SUNDAY
THE PERIOD WILL START WITH SFC RIDGING AND WARMING TEMPS THROUGH
WED AS HEIGHT RISES ENSUE OVER THE REGION...SUPPORTING MOSTLY
CLEAR CONDITIONS. A POTENT EASTERN PAC TROUGH WILL SUPPORT ANOTHER
STRONG DISTURBANCE INTO THE REGION BY THE LATER PORTION OF THE
PERIOD...AS ANOTHER STRONG UPPER JET DIGS INTO THE WESTERN CONUS.
HOWEVER...DEVELOPING BLOCKING DOWNSTREAM OVER THE ATLANTIC WILL
SUPPORT A VERY SLOW ADVECTION/PROPAGATION OF THE MID LEVEL IMPULSE
EAST...ALLOWING FOR A POTENTIAL CUT OFF UPPER LOW SETUP AS THE
MIDLEVEL WAVE MOVES INTO THE GREAT LAKES...SETTING THE STAGE FOR A
POTENTIAL RAINY COOL WEAKENED. ENSEMBLE SPREAD IS PRESENT PER THE
MID LEVEL IMPULSE LOCATION AND DEPTH...BUT WITH FAIRLY CLOSE
CLUSTERING. WHERE SPREAD REALLY INCREASES IS PER MID LEVEL DETAILS
OVER THE ATLANTIC. THIS WILL IN TURN HAVE AN AFFECT ON THE
PROGRESSIVE TENDENCY OF THE FLOW...WITH A STRONGER WESTERN ATLANTIC
RIDGE SUPPORTING A SLOWER EXIT OF THE UPPER LOW THIS WEEKEND.
HENCE...HAVE SIDED WITH A SLOWER EXIT OF THE UPPER WAVE IN THE LATER
PORTION OF THE FORECAST. A TREND TOWARD A PERIOD OF ZONAL FLOW IS
EXPECTED BY EARLY NEXT WEEK WITH THE WESTERN UPPER TROUGH EXPECTED
TO REMAIN OVER THE NORTHERN PAC LIKELY SUPPORTING FAST SHORTWAVE
DISTURBANCES IN THE FLOW. FLOW SETUP COULD TEND TO SUPPORT NEAR
SEASONAL TEMPS TO POSSIBLY SLIGHTLY BELOW IF THE UPPER JET SETS UP
FURTHER SOUTH. HAVE INCLUDED THESE CONCERNS IN THE NEW DAY 7.
PREFERENCE WAS TOWARD A MEAN GEFS/00Z ECMWF BLEND WHICH HANDLES
FORECAST CONCERNS WELL.
OVERALL...NO MAJOR CHANGES MADE TO THE FORECAST. DID INTRODUCE A LOW
CHANCE POP LATE THUR NIGHT GIVEN CONCERNS ON ELEVATED THETA-E RISES
AHEAD OF THE APPROACHING IMPULSE. RAISED POPS FRI NIGHT PER
CONSENSUS TIMING OF THE THETA-E RIDGE THROUGH THE REGION...WITH
ADDITION OF THUNDER GIVEN HEIGHT FALLS/INCREASED FLOW/AND SUFFICIENT
LL MOISTURE IN PLACE FOR DEEPER CONVECTION. ALSO EXTENDED SHOWER
CHANCES THROUGH THE SAT PERIOD GIVEN A SLOW EXIT OF THE UPPER LOW WITH
CONCERNS FOR DOWNSTREAM BLOCKING SUPPORTING A LINGERING SFC
REFLECTION. OTHERWISE....KEPT SUNDAY COOL ATTM FOR AFOREMENTIONED
SLOW IMPULSE EXIT SPEED BIAS...WITH THE POTENTIAL FOR RAIN TO EXTEND
INTO THIS PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...LASHLEY
LONG TERM...JC
AVIATION...MARSILI
UPDATE...MARSILI
Hazardous weather outlook, Apr 10, 4:00 AM CST, 19 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 AM EDT SUN APR 10 2011
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
600 AM EDT SUN APR 10 2011 /500 AM CDT SUN APR 10 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT IN ASSOCIATION
WITH A DEEP LOW PRESSURE SYSTEM THAT WILL TRAVERSE THE WESTERN
GREAT LAKES. SOME OF THESE STORMS COULD BE SEVERE WITH A RISK FOR
DAMAGING WINDS AND ISOLATED LARGE HAIL. AT THIS TIME...IT APPEARS
THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE BETWEEN 2 AND 5
AM EDT FOR AREAS WEST OF INTERSTATE 69...AND BETWEEN 5 AND 8 AM
EDT FOR AREAS EAST OF INTERSTATE 69.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE NEEDED LATE TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-111000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
600 AM EDT SUN APR 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TONIGHT IN ASSOCIATION WITH A DEEP LOW
PRESSURE SYSTEM THAT WILL TRAVERSE THE WESTERN GREAT LAKES. SOME
OF THESE STORMS COULD BE SEVERE WITH A RISK FOR HAIL AND WIND
GUSTS IN EXCESS OF 45 KNOTS.
BREEZY CONDITIONS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND
CONTINUE THROUGH TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT
LIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
CONDITIONS HAZARDOUS TO SMALL CRAFT LIKELY WILL CONTINUE INTO
MONDAY EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Apr 10, 11:01 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
101 AM EDT MON APR 11 2011
INZ003-004-MIZ077-078-110530-
BERRIEN MI-CASS MI-LA PORTE IN-ST. JOSEPH IN-
101 AM EDT MON APR 11 2011
AT 1259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF WANATAH...OR NEAR LAKES OF THE
FOUR...MOVING NORTHEAST AT 65 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WESTVILLE...
TRAIL CREEK AND MICHIGAN CITY...
LA PORTE...
WANATAH...
KINGSFORD HEIGHTS AND LONG BEACH...
NEW BUFFALO...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4190 8663 4202 8657 4208 8648 4208 8577
4176 8604 4176 8607 4173 8607 4157 8621
4137 8694 4172 8695
TIME...MOT...LOC 0502Z 241DEG 57KT 4143 8708Special weather statement, Apr 10, 11:15 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
115 AM EDT MON APR 11 2011
INZ003-004-012>015-110615-
FULTON IN-LA PORTE IN-MARSHALL IN-PULASKI IN-ST. JOSEPH IN-STARKE IN-
115 AM EDT MON APR 11 2011
AT 113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF MEDARYVILLE TO 19 MILES WEST OF MEDARYVILLE TO 27 MILES WEST OF
FRANCESVILLE...MOVING EAST AT 65 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
KNOX...
WINAMAC...
PLYMOUTH...
LA CROSSE...
NORTH JUDSON...
MEDARYVILLE AND FRANCESVILLE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4137 8694 4158 8619 4108 8617 4095 8694
TIME...MOT...LOC 0515Z 251DEG 55KT 4121 8718 4109 8721
4095 8736Thunderstorm Wind, Starke
- When
- April 10, 11:45 PM CST to 11:46 PM CST
- Where
- Starke County, 1.48 mi NNE of Ober
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.290, -86.520
Law enforcement officials reported a large tree down on State Route 23 and County Road East 150 South.
Thunderstorm Wind, Marshall
- When
- April 11, 1:05 AM EST to 1:06 AM EST
- Where
- Marshall County, 0.86 mi SE of Plymouth
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.340, -86.310
Law enforcement officials reported a tree down in the 1600 block of 9th Street.
Lightning, Steuben
- When
- April 11, 2:30 AM EST to 2:31 AM EST
- Where
- Steuben County, 0.91 mi NNE of Angola
- Property damage
- $55,000
- Reported by
- Newspaper
- Coordinates
- 41.643, -84.996
A local newspaper reported a residence in the 300 block of East Stocker Street, in Angola, was struck by lightning, causing an attic fire. The residents were home at the time of the lightning strike and escaped without injuries. An estimated $55,000 in damage was caused to the attic area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, April 10, 20113 injured · $26 million · EF3 · 52 events
- Tornadoes and Flooding in Wisconsin, April 10 to 14, 2011$35 million · EF2 · 36 events
- Tornadoes and Hail in Texas, April 10 to 11, 20112 injured · $4.4 million · EF1 · 75 events
- Tornadoes and Hail in Wisconsin, April 10, 2011$550,000 · EF1 · 18 events
- Hail and Damaging Winds in Minnesota, April 10, 2011$735,000 · 3 in hail · 11 events
- Tornado and Hail in Missouri, April 10 to 11, 2011$107,000 · EF0 · 23 events
- Flooding in Illinois, April 10 to 30, 2011$240,000 · 6 events
- Hail and Damaging Winds in Michigan, April 10, 2011$150,000 · 1.5 in hail · 10 events
- Hail and Damaging Winds in Oklahoma, April 10 to 11, 2011$18,000 · 2 in hail · 6 events
- Hail and Damaging Winds in Texas, April 10, 20111.75 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, April 10, 2011$2,000 · 1.75 in hail · 10 events
- High Wind in Texas, April 10, 2011$4,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295924, 295925, 295926.